Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 25, 2008, 11:25 AM CDT for Newton County, Orange County, Texas; Calcasieu Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 11:25 AM CDT (16:25 UTC)
- Expired
- Jun 25, 2008, 12:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 49 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2632 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 251625 SVRLCH LAC019-TXC351-361-251700- /O.NEW.KLCH.SV.W.0129.080625T1625Z-080625T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1125 AM CDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES DEWEYVILLE... NORTHEASTERN ORANGE COUNTY IN SOUTHEAST TEXAS... NORTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...VINTON...STARKS... * UNTIL NOON CDT * AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF DEWEYVILLE...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STARKS...6 MILES SOUTHEAST OF DEWEYVILLE AND 8 MILES NORTHWEST OF VINTON BY NOON CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3040 9368 3023 9352 3009 9374 3023 9387 TIME...MOT...LOC 1625Z 228DEG 4KT 3022 9373 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:09 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 25, 10:09 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1009 AM CDT WED JUN 25 2008 .UPDATE... CONVECTION BEGINNING TO DEVELOP ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA AS WELL AS IN THE COASTAL WATERS. CUMULUS FIELD EXPANDING AND DEEPENING ELSEWHERE. 12Z KLCH SOUNDING SHOWS A VERY UNSTABLE PROFILE WITH 500 MB TEMP RATHER COLD FOR SUMMER AT -10C...SO WILL LIKELY SEE A FEW STORMS REACH NEAR SEVERE LEVELS AGAIN TODAY. ONGOING FORECAST LOOKS GOOD WITH HIGH CHANCE POPS AND ONLY CHANGE IS TO NUDGE UP HIGH TEMPS IN NORTHERN ZONES A DEGREE. UPDATE OUT SHORTLY. && SHAMBURGER && .PREV DISCUSSION... /ISSUED 451 AM CDT WED JUN 25 2008/ SHORT/LONG TERM... ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA THIS AM DRIFTING NORTH. HIGH PRESSURE IS CENTERED OVER THE APPALACHIANS AND RIDGES DOWN INTO REGION ALLOWING FOR A WEAK SOUTHERLY FLOW INTO THE REGION. LATEST SOUNDING HAS PRECIP WATER AROUND 1.70 INCHES AND EXPECTED AFTN CAPES AROUND 3500 J/KG. THIS COMBINED WITH A WEAKNESS ALOFT OVER THE REGION AND A SOUTHERLY FETCH OFF THE GULF WILL ALLOW FOR THE FORMATION OF THE C-BRZ AS THE DAYTIME HEATING KICKS IN. HEAT INDEX INTO THE UPPER 90S BY THE AFTERNOON HOURS BEFORE SHOWERS AND THUNDERSTORM DEVELOPMENT. IN SHORT...TYPICAL SE TX/SW LA SUMMER DAY WITH A BIT MORE IN THE WAY OF SHOWERS. BUT THEY ARE NEEDED AS THINGS HAVE DRIED OUT A BIT OVER THE LAST TWO MONTHS. THEREFORE PARTLY CLOUDY SKIES WITH SHOWERS AND THUNDERSTORMS AND TEMPS AROUND 90 MOST LCTNS TODAY. ACTIVITY LOOKS TO END DURING THE EVENING HOURS AND REFORMING OFFSHORE ALONG THE LAND-BREEZE. TEMPS FALLING BACK INTO THE LWR 70S BY SUNRISE WITH A BIT OF FOG. TMRW LOOKS TO BE A REPEAT OF TODAY. BUT IT IS SUMMER AND ONCE A PATTERN SETS IN IT TAKES AWHILE TO TRANSITION TO ANOTHER PATTERN. AFTN SHOWERS AND THUNDERSTORMS INTO THE WEEKEND BEFORE TAPERING OFF ON SUNDAY INTO MONDAY. AVIATION... A FEW STORMS AROUND ARA/LFT MOVING SLOWLY NE. OTHERWISE A BIT OF GROUND FOG THRU SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 90 73 90 73 / 50 30 50 30 KBPT 91 75 90 74 / 50 30 50 30 KAEX 92 71 91 70 / 50 30 50 30 KLFT 91 73 91 73 / 50 30 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 25, 4:30 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CDT WED JUN 25 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-260930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 430 AM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MORE SHOWERS AND THUNDERSTORMS ON TAP TODAY AS THE COMBINATION OF A WEAKNESS ALOFT...GULF MOISTURE....SEA BREEZE...STORMS AND DAYTIME HEATING WILL ALLOW SHOWER AND THUNDERSTORM DEVELOPMENT TODAY. THERE IS A SLIGHT CHANCE THAT A STORM OR TWO MAY BECOME SEVERE LATE THIS AFTERNOON INTO THE EVENING HOURS. OTHERWISE...HEAT INDEX INTO THE MID TO UPPER 90S TODAY BEFORE CLOUDS AND RAINS COOL THE REGION LATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS ND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND BEFORE TAPERING OFF A BIT. AFTERNOON HEAT INDEX TO RUN INTO THE MID TO UPPER 90S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:43 AM CDT | Severe Thunderstorm Warning | LCH | Orange | 32 min |
| Jun 25, 12:07 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 23 min |
| Jun 25, 12:47 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson, Orange | 28 min |
| Jun 25, 2:45 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 2 hr |
| Jun 25, 12:42 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 33 min |
| Jun 25, 1:20 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 25 min |
| Jun 25, 2:33 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Vermilion | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.